Alert archive / Washington / Red Flag Warnings in 2015
Red Flag Warning 6, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 2, 2015, 2:51 PM PDT. It took effect at Jul 3, 2015, 3:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2015, 2:51 PM PDT (21:51 UTC)
- In effect from
- Jul 3, 2015, 3:00 PM PDT
- Expired
- Jul 3, 2015, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
116 WWUS86 KOTX 022151 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KOTX 251 PM PDT THU JUL 2 2015 ...GUSTY CASCADE GAP WINDS AND LOW RELATIVE HUMIDITY FRIDAY... ... GUSTY WINDS AND LOW RELATIVE HUMIDITY SATURDAY FOR THE OKANOGAN VALLEY...HIGHLANDS...AND WESTERN PART OF COLUMBIA BASIN... .GUSTY WINDS AHEAD OF A SATURDAY FRONTAL PASSAGE WILL COMBINE WITH A DRY AIR MASS TO PRODUCE A POTENTIALLY DANGEROUS WILDFIRE ENVIRONMENT FRIDAY. THE STRONGEST WINDS WILL FOCUS DOWN THE KITTITAS VALLEY BUT COULD BE BREEZY IN THE WENATCHEE VALLEY AS WELL. WINDS WILL SWITCH AROUND THE NORTH SATURDAY AND BLOW ACROSS WESTERN OKANOGAN COUNTY AND WESTERN COLUMBIA BASIN. WAZ676-030600- /O.UPG.KOTX.FW.A.0005.150703T2100Z-150705T0400Z/ /O.NEW.KOTX.FW.W.0006.150703T2200Z-150704T0400Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- 251 PM PDT THU JUL 2 2015 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 9 PM PDT FRIDAY FOR THE KITTITAS VALLEY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 3 PM TO 9 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676). * WINDS: NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITIES: 12 TO 19 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH EXISTING FIRES OR NEW FIRE STARTS IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ673-684-030600- /O.UPG.KOTX.FW.A.0005.150704T1800Z-150705T0400Z/ /O.NEW.KOTX.FW.W.0007.150704T1900Z-150705T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 251 PM PDT THU JUL 2 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY...WATERVILLE PLATEAU...AND WESTERN COLUMBIA BASIN... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684). * WINDS: NORTH 15 TO 25 MPH WITH GUSTS 30-40 MPH. * RELATIVE HUMIDITIES: 8 TO 15 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH EXISTING FIRES OR NEW FIRE STARTS IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ687-030600- /O.NEW.KOTX.FW.W.0007.150704T1900Z-150705T0500Z/ EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 251 PM PDT THU JUL 2 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN HIGHLANDS... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM PDT SATURDAY. * AFFECTED AREA: FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687). * WINDS: NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH...ESPECIALLY ON EXPOSED RIDGETOPS. * RELATIVE HUMIDITIES: 10 TO 19 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH EXISTING FIRES OR NEW FIRE STARTS IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ677-030600- /O.CON.KOTX.FW.A.0005.150703T2100Z-150704T0400Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 251 PM PDT THU JUL 2 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WENATCHEE AREA AND VALLEYS WEST TO THE CASCADES... * AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * MODEL TRENDS: WINDS HAVE TREND WEAKER WITH THE CURRENT SUITE OF MODEL DATA. THERE IS STILL A SMALL CHANCE THAT WINDS WILL REACH CRITICAL THRESHOLDS BUT GIVEN LOWER CONFIDENCE...WE WILL HOLD ONTO THE WATCH AND EXAMINE EVENING GUIDANCE. * WINDS: WEST 8 TO 16 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITIES: 10 TO 18 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH EXISTING FIRES OR NEW FIRE STARTS IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
4 follow-up statements
008 WWUS86 KOTX 030546 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KOTX 1046 PM PDT THU JUL 2 2015 ...GUSTY CASCADE GAP WINDS AND LOW RELATIVE HUMIDITY FRIDAY... ...GUSTY WINDS AND LOW RELATIVE HUMIDITY SATURDAY FOR THE OKANOGAN VALLEY...HIGHLANDS...AND WESTERN PORTION OF COLUMBIA BASIN... .GUSTY WINDS WILL COMBINE WITH A DRY AIR MASS TO PRODUCE A POTENTIALLY DANGEROUS WILDFIRE ENVIRONMENT FRIDAY. THE STRONGEST WINDS WILL FOCUS DOWN THE KITTITAS VALLEY BUT COULD BE BREEZY IN THE WENATCHEE VALLEY AS WELL. WINDS WILL SWITCH AROUND THE NORTH SATURDAY AND BLOW ACROSS WESTERN OKANOGAN COUNTY AND WESTERN COLUMBIA BASIN AS A FRONTAL PASSAGE MOVES THROUGH. WAZ676-031530- /O.CON.KOTX.FW.W.0006.150703T2200Z-150704T0400Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- 1046 PM PDT THU JUL 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT FRIDAY FOR THE KITTITAS VALLEY... * AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676). * WINDS: NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITIES: 12 TO 19 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH EXISTING FIRES OR NEW FIRE STARTS IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ673-684-687-031530- /O.CON.KOTX.FW.W.0007.150704T1900Z-150705T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 1046 PM PDT THU JUL 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY... WATERVILLE PLATEAU...AND WESTERN COLUMBIA BASIN... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684) AND FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687). * WINDS: NORTH 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH. * RELATIVE HUMIDITIES: 8 TO 15 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH EXISTING FIRES OR NEW FIRE STARTS IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ677-031530- /O.CON.KOTX.FW.A.0005.150703T2100Z-150704T0400Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 1046 PM PDT THU JUL 2 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WENATCHEE AREA AND VALLEYS WEST TO THE CASCADES... * AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * MODEL TRENDS: MODEL WINDS ARE SHOWING BORDERLINE WIND CRITERIA BEING MET FRIDAY AFTERNOON. WE ARE HOLDING ONTO THE WATCH AND WILL EXAMINE NEWER GUIDANCE AND MAKE A DECISION WITH THE MORNING PACKAGE. * WINDS: WEST 8 TO 16 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITIES: 10 TO 18 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH EXISTING FIRES OR NEW FIRE STARTS IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
234 WWUS86 KOTX 030932 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KOTX 232 AM PDT FRI JUL 3 2015 ...GUSTY CASCADE GAP WINDS AND LOW RELATIVE HUMIDITY FRIDAY FOR EAST SLOPE CENTRAL CASCADE VALLEYS... ...GUSTY WINDS AND LOW RELATIVE HUMIDITY SATURDAY FOR THE OKANOGAN VALLEY...HIGHLANDS...WATERVILLE PLATEAU AND WESTERN PORTION OF COLUMBIA BASIN... .GUSTY WINDS WILL COMBINE WITH A DRY AIR MASS TO PRODUCE A POTENTIALLY DANGEROUS WILDFIRE ENVIRONMENT FRIDAY. THE STRONGEST WINDS WILL FOCUS DOWN THE KITTITAS VALLEY BUT COULD BE BREEZY IN THE WENATCHEE VALLEY AS WELL. WINDS WILL SWITCH AROUND THE NORTH SATURDAY AND BLOW ACROSS WESTERN OKANOGAN COUNTY AND WESTERN COLUMBIA BASIN AS A FRONTAL PASSAGE MOVES THROUGH. WAZ677-040400- /O.UPG.KOTX.FW.A.0005.150703T2100Z-150704T0400Z/ /O.EXA.KOTX.FW.W.0006.150703T2200Z-150704T0400Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 232 AM PDT FRI JUL 3 2015 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WENATCHEE VALLEY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST 12 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITIES: 9 TO 17 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH EXISTING FIRES OR NEW FIRE STARTS IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ676-040400- /O.CON.KOTX.FW.W.0006.150703T2200Z-150704T0400Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- 232 AM PDT FRI JUL 3 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR THE KITTITAS VALLEY... * AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676). * WINDS: NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITIES: 12 TO 19 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH EXISTING FIRES OR NEW FIRE STARTS IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ673-684-687-040415- /O.CON.KOTX.FW.W.0007.150704T1900Z-150705T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 232 AM PDT FRI JUL 3 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY... WATERVILLE PLATEAU...AND WESTERN COLUMBIA BASIN... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684) AND FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687). * WINDS: NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITIES: 8 TO 16 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH EXISTING FIRES OR NEW FIRE STARTS IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
243 WWUS86 KOTX 032305 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KOTX 405 PM PDT FRI JUL 3 2015 ...GUSTY CASCADE GAP WINDS AND LOW RELATIVE HUMIDITY THIS EVENING FOR EAST SLOPE CENTRAL CASCADE VALLEYS... ...GUSTY WINDS AND LOW RELATIVE HUMIDITY SATURDAY FOR THE OKANOGAN VALLEY...HIGHLANDS...WATERVILLE PLATEAU AND WESTERN PORTION OF COLUMBIA BASIN... .GUSTY WINDS WILL COMBINE WITH A DRY AIR MASS TO PRODUCE A POTENTIALLY DANGEROUS WILDFIRE ENVIRONMENT THIS EVENING AND SATURDAY. THE STRONGEST WINDS WILL FOCUS DOWN THE KITTITAS VALLEY BUT COULD BE BREEZY IN THE WENATCHEE VALLEY AS WELL. WINDS WILL SWITCH AROUND THE NORTH SATURDAY AND BLOW ACROSS WESTERN OKANOGAN COUNTY AND WESTERN COLUMBIA BASIN AS A FRONTAL PASSAGE MOVES THROUGH. WAZ677-040400- /O.CON.KOTX.FW.W.0006.000000T0000Z-150704T0400Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 405 PM PDT FRI JUL 3 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WENATCHEE VALLEY... * AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * WINDS: WEST 9 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITIES: 9 TO 17 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH EXISTING FIRES OR NEW FIRE STARTS IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ676-040400- /O.CON.KOTX.FW.W.0006.000000T0000Z-150704T0400Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- 405 PM PDT FRI JUL 3 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE KITTITAS VALLEY... * AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676). * WINDS: NORTHWEST 13 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITIES: 9 TO 19 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH EXISTING FIRES OR NEW FIRE STARTS IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ673-684-687-040715- /O.CON.KOTX.FW.W.0007.150704T1900Z-150705T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 405 PM PDT FRI JUL 3 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY... WATERVILLE PLATEAU...AND WESTERN COLUMBIA BASIN... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684) AND FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687). * WINDS: NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. WINDS WILL BE BREEZY THROUGHOUT THE DAY BUT PEAK SPEEDS LOOK TO COME IN TWO BURSTS...ONCE DURING THE MORNING HOURS AND A SECOND WITH A DRY COLD FRONT PASSAGE IN THE EVENING BETWEEN 1700 AND 2200 PDT. * RELATIVE HUMIDITIES: 12 TO 19 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH EXISTING FIRES OR NEW FIRE STARTS IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
353 WWUS86 KOTX 040400 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KOTX 900 PM PDT FRI JUL 3 2015 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY SATURDAY FOR THE OKANOGAN VALLEY...HIGHLANDS...WATERVILLE PLATEAU AND WESTERN PORTIONS OF COLUMBIA BASIN... .GUSTY WINDS WILL COMBINE WITH A DRY AIR MASS TO PRODUCE A POTENTIALLY DANGEROUS WILDFIRE ENVIRONMENT SATURDAY. WINDS WILL SWITCH AROUND THE NORTH SATURDAY AND BLOW ACROSS THE OKANOGAN COUNTY AND DOWN THE WATERVILLE PLATEAU INTO THE WESTERN COLUMBIA BASIN AS A FRONTAL PASSAGE MOVES THROUGH. WAZ677-040500- /O.EXP.KOTX.FW.W.0006.000000T0000Z-150704T0400Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 900 PM PDT FRI JUL 3 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL CASCADE VALLEYS... RELATIVE HUMIDITIES HAVE STARTED TO INCREASE OVER THE LAST FEW HOURS. NORTHWEST WINDS WILL REMAIN ELEVATED THROUGH THE EVENING AND OVERNIGHT HOURS. HOWEVER RED FLAG CONDITIONS WILL NO LONGER BE MET AND THEREFORE THE WARNING HAS EXPIRED. $$ WAZ676-040500- /O.EXP.KOTX.FW.W.0006.000000T0000Z-150704T0400Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- 900 PM PDT FRI JUL 3 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTH CENTRAL CASCADE VALLEYS... RELATIVE HUMIDITIES HAVE COME UP OVER THE LAST FEW HOURS ACROSS THE KITTITAS VALLEY. NORTHWEST WINDS WILL REMAIN ELEVATED THROUGH THE EVENING AND OVERNIGHT HOURS. HOWEVER RED FLAG CONDITIONS WILL NO LONGER BE MET AND THEREFORE THE WARNING HAS EXPIRED. $$ WAZ673-684-687-041415- /O.CON.KOTX.FW.W.0007.150704T1900Z-150705T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 900 PM PDT FRI JUL 3 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY AND HIGHLANDS...WATERVILLE PLATEAU AND WESTERN COLUMBIA BASIN... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684) AND FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687). * WINDS: NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. WINDS WILL BE BREEZY THROUGHOUT THE DAY BUT PEAK SPEEDS LOOK TO COME IN TWO BURSTS...ONCE DURING THE MORNING HOURS AND A SECOND WITH A DRY COLD FRONT PASSAGE IN THE EVENING BETWEEN 1700 AND 2200 PDT. * RELATIVE HUMIDITIES: 12 TO 19 PERCENT. * IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH EXISTING FIRES OR NEW FIRE STARTS IN THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 2, 2:14 PM PDT, 37 minutes earlier.
Area forecast discussion, Jul 2, 2:14 PM PDT, 37 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
214 PM PDT THU JUL 2 2015
.SYNOPSIS....
Hot and dry weather will be featured into the Independence Day
weekend. Hottest days will likely be today and Friday with many
valley sites topping the century mark. Breezes will be kicking up
as weather systems move across the strong upper level ridge.
Friday and Saturday winds are potentially looking more substantial
as a cool front tries to sag in from Canada eventually forcing
winds more from the north. It is still looking dry and warm even
into the beginning of next week.
&&
.DISCUSSION...
Tonight though Saturday evening: Hot and dry conditions will
continue across the Inland Northwest courtesy of a ridge of high
pressure. As of 2PM...several locations across the lower Columbia
Basin were already recording triple digit temperatures and the air
mass is only going to warm into Friday. The ridge however will
begin to weaken by the evening and this will allow a local
increase in winds and elevate the threat for wildfire spread. Our
first concern will be near the Cascade Gaps starting around late
afternoon and evening on Friday. Confidence is higher that winds
will materialized in Ellensburg and red flag warnings have been
hoisted. Confidence is lower for the Wenatchee River Valley where
model consensus is only indicating winds 8-14 mph between 5-8PM.
There is an isolated run of the higher res NMM that would support
a low-end red flag but given the lack of support from MOS, will
hold off on upgrade at this point and let the next 2 shifts
examine the incoming 00z model guidance.
As the ridge deflates Saturday, we will look for increasing northerly
pressure gradients and eventually a dry cold front passage Saturday
afternoon and evening. Temperatures will remain warm but do come
down some from Friday. A bigger impact will be increasing
northerly winds which will be squeezing through the Okanogan
Valley and spilling into the Western Columbia Basin. We should see
gusty winds in the Okanogan Highlands as well and red flag
warnings have been issued to address the concern for low humidity
and winds. We will also see an increase of north winds in Stevens
and Pend Oreille Counties as well as the West Plains toward the
Hwy 2 corridor. At this time, these winds look to be a bit weaker
in a sustained standpoint but will have the potential to produce
gusts 20-30 mph, especially along exposed ridge-tops.
Temperatures during the 4th of July festivities will be quite comfortable
but winds will raise concern for wildfire starts. Even if humidities
climb out of critical thresholds by dark. Please be advised that
fuels around the region are generally as dry as they are by late
August and this will elevate the risk for wildfire ignitions
around fireworks whether there is a red flag warning or not. /sb
Saturday evening through Thursday...Northerly flow between the
edge of a ridge with axis over the Gulf of Alaska with departing
trof in Northern Montana keeps some breezy conditions going
through the evening in some locations. This northerly flow has a
nice influence on temperatures for Sunday as they are about 10
degrees cooler in comparison to Friday's high temps, yet they are
still above normal for this time of year given this ridge. The
ridge axis remains off the coast for the remainder of the forecast
which means there is potential for more weather disturbances to
drop down along the east edge of the ridge in a northwest to
southeast trajectory through Wednesday. The GFS and the ECMWF
suggest the best potential for such a scenario in the Tuesday and
Wednesday time intervals and limits the measurable precipitation
generated in the form of showers and thunderstorms to the extreme
Northeast Portion of Washington and the Northeast edges of the
North Idaho Panhandle. By Thursday models suggest the ridge is
undercut by westerly flow and leaves Eastern Washington and
Northern Idaho somewhat of a split flow with the jet stream and
active weather associated with it well to the north and a closed
low over Central California that has nuisance mesoscale
disturbances rotating around it well to our south. /Pelatti
&&
.AVIATION... 18Z TAFS: A dry and stable airmass will remain over
the aviation area allowing for VFR conditions at all TAF sites
through 18Z Friday with the exception of a small chance of
thunderstorms up in North Idaho near the Canadian Border. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 69 100 67 96 64 89 / 0 0 0 0 0 0
Coeur d'Alene 63 97 63 94 61 85 / 0 0 0 0 0 0
Pullman 58 97 58 93 56 90 / 0 0 0 0 0 0
Lewiston 70 105 70 101 68 97 / 0 0 0 0 0 0
Colville 63 102 62 98 59 93 / 0 0 0 0 0 0
Sandpoint 59 96 55 93 54 85 / 0 0 0 10 10 0
Kellogg 60 97 61 92 58 86 / 0 0 0 0 0 0
Moses Lake 69 107 67 101 69 96 / 0 0 0 0 0 0
Wenatchee 75 105 72 101 72 98 / 0 0 0 0 0 0
Omak 70 104 68 98 64 96 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Heat Advisory until 9 PM PDT Friday for Lewis and Southern Nez
Perce Counties-Lewiston Area.
WA...Heat Advisory until 9 PM PDT Friday for Lower Garfield and
Asotin Counties-Moses Lake Area-Okanogan Valley-Upper
Columbia Basin-Washington Palouse-Wenatchee Area.
FIRE Weather Watch from Friday afternoon through Friday evening
for East Washington Central Cascade Valleys (Zone 677).
Red Flag Warning from Noon to 10 PM PDT Saturday for East
Washington Northern Columbia Basin (Zone 673)-East
Washington Okanogan Highlands (Zone 687)-East Washington
Okanogan/Methow Valleys (Zone 684).
Red Flag Warning from 3 PM to 9 PM PDT Friday for East
Washington South Central Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Jul 2, 2:09 PM PDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 209 PM PDT THU JUL 2 2015 IDZ026-027-WAZ032-033-032115- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- 209 PM PDT THU JUL 2 2015 This Hazardous Weather Outlook is for portions of North Central Idaho and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT A hot and dry airmass is over the region. High temperatures in the upper 90s to 104 degrees will be common in the lowest elevations the Washington Palouse...Lewis-Clark Valley and Camas Prairie. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Hot and dry conditions will continue into Friday. High temperatures in the upper 90s to 105 degrees will be common. Please see our Weather Story at http://www.wrh.noaa.gov/FXC/wxstory.php?wfo=otx IDZ001>004-WAZ031-036>038-032115- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-NORTHEAST BLUE MOUNTAINS-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 209 PM PDT THU JUL 2 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY No hazardous weather is expected at this time. WAZ034-035-041>044-032115- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 209 PM PDT THU JUL 2 2015 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT A hot and dry airmass is over the region. High temperatures in the upper 90s to 104 degrees will be common in the lowest elevations of the Central Basin, along the Columbia river through Wenatchee and into the Okanogan Valley. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Hot and dry conditions will continue into Friday. High temperatures in the upper 90s to 105 degrees will be common in the lowest elevations of the Central Basin, along the Columbia river through Wenatchee and into the Okanogan Valley. Friday and Saturday increasing winds from the west and north will be a concern especially as conditions remain hot and dry out. Please see our Weather Story at http://www.wrh.noaa.gov/FXC/wxstory.php?wfo=otx
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:51 PM PDT | Red Flag Warning | OTX | 72 hr |
Nearby
Red Flag Warnings in Washington, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.